How Much Paracetamol Is Fatal?

Paracetamol is a commonly used medication, available over the counter, used to treat a variety of ailments, including headaches, fever, and mild pain. Acetaminophen, also known as acetaminophen, is the main ingredient in many over-the-counter cold and flu medicines. As with any drug, there are precautions with taking paracetamol, especially when you consider the fact that an overdose could lead to your premature death.

How much paracetamol will kill you?
If you strictly follow the manufacturer’s instructions that come with the medicine, there is little to no chance of an overdose, but only fatal.

24g of paracetamol is generally considered a lethal dose. One study found that the minimum amount of acetaminophen to cause death was 10 grams. As for each 500mg paracetamol, it is generally recommended to take no more than 8 tablets (500mg) within 24 hours. Taking 24-30 tablets at a time can lead to overdose or even death.

Not enough time between doses or taking a large number of pills at once can lead to a fatal overdose. Overdose side effects may occur after ingesting about 4-6 grams, but this depends on the individual’s physiology and metabolism.

Acetaminophen Overdose Side Effects
One thing to point out is that the side effects of an acetaminophen overdose do not appear until 24 hours after the overdose. However, you may still experience immediate nausea and vomiting as your body tries to resist mediation. If large amounts of paracetamol are ingested, the liver may begin to deteriorate, leading to jaundice (yellowing of the skin), confusion, and fainting/unconsciousness. In most cases of paracetamol overdose deaths, liver failure is the leading cause. In the case of severe poisoning, the following may also occur:

Encephalopathy (abnormal brain function)
bleeding (bleeding)
Hypoglycemia (low blood sugar)
Brain edema
abnormal glucose metabolism
Hematuria (the presence of blood or blood cells in the urine)
Proteinuria (excess protein in the urine)
Arrhythmia (abnormal heartbeat rhythm)
Pancreatitis (inflammation of the pancreas)
Here is the experience of a man named Kerry who tried to take too much paracetamol:

 

“About 4 years ago, at a very low point in my life, I tried to overdose on over-the-counter drugs. I haven’t researched how much paracetamol will kill you, but I ingested about 20 paracetamol mixed with a lot of ephedrine tablets ( About 30 capsules or more). At first I felt alright, then I started to feel dizzy, about an hour or so, and then vomited violently, there were small black spots in the vomit, I refused to go to the hospital because I was too worried about what my parents would think, so I drank my boyfriend Got water and went home and vomited. I remember saying to myself “please stop” the pain was unbearable. If it would go away I would never do something so irresponsible again. Looking back now, I wish I could Get medical help. It will make the recovery process somewhat bearable. I know now that no matter how humble a life can be, it is never wise to try to live your own life, people will be there for you and sometimes just talking to people who care about you will helped.”

How to deal with an acetaminophen overdose
If you think an acetaminophen overdose (or any other drug overdose) may have occurred, you must seek immediate medical attention. This is true even when there are no obvious symptoms; as mentioned earlier, symptoms usually take 24 hours to appear, at which point irreversible damage can occur.

Medical professionals know how much paracetamol can kill you, so if possible, be sure to disclose your intake to them fully. The following treatments are available for a person who has taken an overdose of paracetamol:

Activated charcoal treatment (given within the first hour of overdose)
N-Acetyl Cysteine ‚Äč‚ÄčTreatment may be given for up to 24 hours after an overdose
Oral methionine
It is important to remember that medications and treatments may become less effective 8 hours after an overdose, which is why it is important to seek immediate medical attention.

Safe doses of acetaminophen under different conditions
By knowing how much paracetamol will kill you, and the recommended dosage for certain age groups and diseases, you will be able to ensure a safe self-medication process without catastrophic side effects.

 

1. Safe dosage for adults with fever
Average dose: up to 650mg every 4-6 hours, or 1000mg every 6-8 hours, orally or rectally.
Paracetamol (500g capsules): No more than two capsules every 4-6 hours, up to a maximum of 8 capsules in 24 hours.
2. Safe doses for pain in adults
Average dose: up to 650mg every 4-6 hours, or 1000mg every 6-8 hours, orally or rectally.
Paracetamol (500g capsules): No more than two capsules every 4-6 hours, up to a maximum of 8 capsules in 24 hours.
3. Pediatric Dosage for Children with Fever
If your child has pain, you can take this medicine in the following doses:

Less than 1 month old: You can start with 10 mg, but do not exceed 15 mg every 6-8 hours
1 month to 12 years: You can take 10-15mg every 4-6 hours, up to 5 doses per day (24 hours).
Age 12 and older: 325 to 650 mg every 4-6 hours, or 1000 mg every 6-8 hours.
Note: You can give your baby orally or rectally.

4. Pediatric Dosage for Painful Children
Less than 1 month old: no more than 15 mg every 6-8 hours
1 month to 12 years: Not to exceed 15 mg every 4-6 hours, up to 5 doses per day (24 hours).
12 years and older: up to 650 mg every 4-6 hours, or 100 mg every 6-8 hours.
Note: You can give your baby orally or rectally.

We will be happy to hear your thoughts

Leave a reply

Healthy Gifts USA
Logo
Reset Password